Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The content of a Gaussian polynomial is invertible

Authors: K. Alan Loper and Moshe Roitman
Journal: Proc. Amer. Math. Soc. 133 (2005), 1267-1271
MSC (2000): Primary 13B25
Published electronically: December 15, 2004
MathSciNet review: 2111931
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be an integral domain and let $f(X)$ be a nonzero polynomial in $R[X]$. The content of $f$ is the ideal $\mathfrak c(f)$ generated by the coefficients of $f$. The polynomial $f(X)$ is called Gaussian if $\mathfrak c(fg) = \mathfrak c(f)\mathfrak c(g)$ for all $g(X) \in R[X]$. It is well known that if $\mathfrak c(f)$ is an invertible ideal, then $f$ is Gaussian. In this note we prove the converse.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13B25

Retrieve articles in all journals with MSC (2000): 13B25

Additional Information

K. Alan Loper
Affiliation: Department of Mathematics, Ohio State University-Newark, Newark, Ohio 43055

Moshe Roitman
Affiliation: Department of Mathematics, University of Haifa, Haifa 31905, Israel

Keywords: Content, Gaussian polynomial, invertible ideal, locally principal, prestable ideal
Received by editor(s): September 16, 2003
Published electronically: December 15, 2004
Additional Notes: The second author thanks the Mathematics Department of Ohio State University for its hospitality
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society